Flash Flood, Brown
- When
- August 10, 3:00 AM CST to 5:00 AM CST
- Where
- Brown County, Brownwood
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.717, -98.983
City streets flooded rapidly in the city of Brownwood and numerous streets were closed.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 9, 11:00 PM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1200 AM CDT WED AUG 10 2005 .UPDATE... SENT ANOTHER QUICK UPDATE FOR SHOWERS AND THUNDERSTORMS IN BROWN COUNTY. OTHERWISE...NO OTHER CHANGES. && .PREV DISCUSSION... (ISSUED 939 PM CDT TUE AUG 9 2005) UPDATE... LATEST SATELLITE AND WSR-88D DATA INDICATING SHOWERS AND THUNDERSTORMS HAVE MOVED SOUTH OF OUR COUNTIES. LATEST MODEL DATA INDICATE SHOWERS AND THUNDERSTORMS MAY DEVELOP AGAIN LATER TONIGHT WITH NORTHERLY FLOW CONTINUING OVER WEST CENTRAL TEXAS. SENT AN UPDATE TO REMOVE EVENING POPS AND ADJUST CLOUDS. WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS LATER TONIGHT...DECIDED NOT TO CHANGE THE AFTER MIDNIGHT POPS FOR THE REMAINDER OF TONIGHT. PREV DISCUSSION... (ISSUED 326 PM CDT TUE AUG 9 2005) SHORT TERM... SHOWERS AND THUNDERSTORMS FINALLY WEAKENING OVER COLEMAN AND BROWN COUNTIES THIS AFTERNOON. WILL LEAVE A FLASH FLOOD WATCH UP OVERNIGHT FOR TAYLOR...CALLAHAN...BROWN...COLEMAN...BROWN... MCCULLOCH...AND SAN SABA COUNTIES. WHILE I EXPECT THE THUNDERSTORMS TO WEAKEN AND PRETTY MUCH DISSIPATE THIS AFTERNOON...THERE HAS OBVIOUSLY BEEN A TENDENCY TO REDEVELOP IN THE THE EARLY MORNING. WITH THE AREA ALREADY FLOODING FROM 6 PLUS INCHES OF ADDITIONAL RAINFALL TODAY...ESPECIALLY IN BROWN...COLEMAN AND CALLAHAN COUNTIES...WILL CONTINUE THE FLASH FLOOD WATCH FOR THIS REGION. THE UPPER LEVEL LOW HAS NOT MOVED MUCH...AND BASED ON MOVEMENT OF THUNDERSTORMS...APPEARS TO BE BETWEEN BROWNWOOD AND DALLAS. ADDITIONALLY...OUTFLOW BOUNDARY FROM MORNING STORMS PUSHING SOUTHWEST TO A GARDEN CITY...BIG LAKE...ELDORADO...JUNCTION LINE AT 315 PM. AREAS AHEAD OF OUTFLOW WITH ETA SB CAPES OF 2000 J/KG. A COUPLE SEVERE THUNDERSTORMS WARNINGS HAVE ALREADY BEEN ISSUED AND MAY SEE A COUPLE MORE DOWN TOWARD OZONA AND SONORA. LONG TERM... ETA AND GFS HAVE A SLOW SOUTHWARD DRIFT ON THE UPPER LEVEL LOW THE NEXT COUPLE DAYS...GFS MOVES IT SOUTH INTO THE NORTHWEST HILL COUNTRY WEDNESDAY NIGHT...ETA (NAM) DRIFTS IT SOUTH IN CENTRAL TEXAS WEDNESDAY NIGHT...THEN PUSHES IT WESTWARD TOWARD JUNCTION THURSDAY. DONT HAVE A GOOD HANDLE ON EXACTLY JUST WHAT IT WILL DO...BUT INCREASE CHANCES...ESPECIALLY IN THE NW HILL COUNTY AND HEARTLAND TOMORROW. SYSTEM. THERE HAS BEEN A LOT MORE PRECIPITATION ON ITS WESTERN SIDE THAN ONE MIGHT EXPECT. KEPT RAIN CHANCES OVER SOUTHERN SECTION INTO THURSDAY AND FRIDAY. SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 5 AM WEDNESDAY FOR TXZ127-TXZ128-TXZ139- TXZ140-TXZ154-TXZ155. && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 5 AM WEDNESDAY FOR TXZ127-TXZ128-TXZ139- TXZ140-TXZ154-TXZ155. && 23/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 435 AM CDT TUE AUG 9 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-100945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 435 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL TEXAS...SOUTH CENTRAL TEXAS...SOUTHWEST TEXAS AND NORTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS BUT MAY CAUSE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SOME THUNDERSTORMS WITH HEAVY RAINFALL WILL CAUSE LOCALIZED FLOODING IN LOW LYING AREAS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Dyess AFB radar (KDYX), 95 km away, was scanning. The volume nearest the first event began at 08:58 UTC.
1 flash flood. Local standard time, as filed.
City streets flooded rapidly in the city of Brownwood and numerous streets were closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471241.